Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 14, 2019, 4:54 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 22 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 14, 2019, 4:54 PM MST (23:54 UTC)
- Expired
- Feb 15, 2019, 2:45 PM MST
- In force
- 22 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 62 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 10:14 PM MST | FLASH FLOOD | 1 Ssw Uptown Sedona, AZ | EVACUATIONS UNDERWAY ON BLACKHAWK LANE IN SEDONA DUE TO WATER INUNDATING ROADWAY. RIVER GAUGE AT OAKA3 IS 11.87 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WGUS55 KFGZ 142354
FFWFGZ
AZC005-025-150545-
/O.NEW.KFGZ.FF.W.0004.190214T2354Z-190215T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
454 PM MST THU FEB 14 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
Coconino County in north central Arizona...
* Until 1045 PM MST
* At 445 PM MST, automated river guage data indicated a 2.1 foot
rise on Oak Creek in Sedona. Additionally, guage data in Munds
Park indicated 4 feet of water moving through Munds Canyon, which
drains into the upper portions of Oak Creek. Heavy rainfall of 1
to 2 inches in the upper drainages will also continue feed and
increase river flow into the evening. An increasing flood crest
will move downstream toward Cornville by 9 PM MST, although full
crests are not expected until late this evening.
* Some locations that will experience, or be in the vicinity of
flooding, include...
Sedona, Munds Park, Junipine Resort, The Orchards, Page Springs,
Cornville, Slide Rock State Park, Cave Springs Campground, Red
Rock State Park, Pine Flat Campground, Manzanita Campground and
Sterling Fish Hatchery.
This includes the following streams and drainages...Dry Creek...
Turkey Creek...Oak Creek...West Fork Oak Creek...and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3492 11162 3489 11171 3482 11176 3481 11179
3479 11186 3472 11189 3466 11190 3466 11194
3468 11196 3474 11194 3480 11191 3482 11187
3484 11180 3488 11177 3492 11177 3503 11175
3503 11171 3496 11162
$$5 follow-up statements
125
WGUS55 KFGZ 150522
FFWFGZ
AZC005-025-151345-
/O.EXT.KFGZ.FF.W.0004.000000T0000Z-190215T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1022 PM MST THU FEB 14 2019
The National Weather Service in Flagstaff has extended the
* Flash Flood Warning for...
Yavapai County Oak Creek Canyon Areain west central Arizona...
Coconino County Oak Creek Canyon Areain north central Arizona...
* Until 645 AM MST Friday
* At 1018 PM MST, automated river gauges continue to show a large
volume of moving through Oak Creek due to heavy rain from earlier
in the day. Flash flooding is occurring. Current river gauge
readings on Oak Creek in Sedona show river levels at 11.87 feet.
Crest is expected to occur in Sedona around at 13.45 feet around
midnight Friday morning.
* Some locations that will experience flooding include...
Sedona, Munds Park, Junipine Resort, Garland's Oak Creek Lodge,
Page Springs, Cornville, Slide Rock State Park, Cave Springs
Campground, Red Rock State Park, Pine Flat Campground, Manzanita
Campground and Sterling Fish Hatchery.
This includes the following streams and drainages...Dry Creek...
Turkey Creek...Oak Creek...West Fork Oak Creek...Verde River and
Spring Creek.
This includes the following highways...
Interstate 17 between mile markers 321 and 328.
State Route 179 between mile markers 310 and 313.
State Route 89A between mile markers 373 and 389.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3492 11162 3489 11171 3482 11176 3481 11179
3479 11186 3472 11189 3466 11190 3466 11194
3468 11196 3474 11194 3480 11191 3482 11187
3484 11180 3488 11177 3492 11177 3503 11175
3503 11171 3496 11162
$$
SUK298
WGUS55 KFGZ 150900
FFWFGZ
AZC005-025-152145-
/O.EXT.KFGZ.FF.W.0004.000000T0000Z-190215T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
200 AM MST FRI FEB 15 2019
The National Weather Service in Flagstaff has extended the
* Flash Flood Warning for...
Yavapai County in west central Arizona...
Coconino County in north central Arizona...
* Until 245 PM MST Friday
* At 148 AM MST, automated river gauges show a large volume of
moving through Oak Creek due to heavy rain from earlier in the
day. Flash flooding is occurring. Current river gauge readings on
Oak Creek in Sedona show river levels at 11.9 feet. Crest is
expected to occur in Sedona around at 12 feet around 2 AM.
The Oak Creek at Cornville gage was reading 15.1 feet at 2 AM.
It is nearing its forecast peak now, and is forecast to slowly
recede, falling below 8 feet around 2 PM.
Flash flooding is also occurring on O'dell Creek in Munds Park.
* Some locations that will experience flooding include...
Sedona, Munds Park, Junipine Resort, Garland's Oak Creek Lodge,
Page Springs, Cornville, Slide Rock State Park, Cave Springs
Campground, Red Rock State Park, Pine Flat Campground, Manzanita
Campground and Sterling Fish Hatchery.
This includes the following streams and drainages...Dry Creek...
Turkey Creek...Oak Creek...West Fork Oak Creek...Verde River and
Spring Creek.
This includes the following highways...
Interstate 17 between mile markers 321 and 328.
State Route 179 between mile markers 310 and 313.
State Route 89A between mile markers 373 and 389.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3492 11162 3489 11171 3482 11176 3481 11179
3479 11186 3472 11189 3466 11190 3466 11194
3468 11196 3474 11194 3480 11191 3482 11187
3484 11180 3488 11177 3492 11177 3503 11175
3503 11171 3496 11162
$$
41041
WGUS55 KFGZ 150903 CCA
FFWFGZ
AZC005-025-152145-
/O.EXT.KFGZ.FF.W.0004.000000T0000Z-190215T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
203 AM MST FRI FEB 15 2019
The National Weather Service in Flagstaff has extended the
* Flash Flood Warning for...
Yavapai County in west central Arizona...
Coconino County in north central Arizona...
* Until 245 PM MST Friday
* At 148 AM MST, automated river gauges show a large volume of water
moving through Oak Creek due to heavy rain from Thursdays rain.
Flash flooding is occurring. Current river gauge readings on Oak
Creek in Sedona show river levels at 11.9 feet. Crest is expected
to occur in Sedona around at 12 feet around 2 AM.
The Oak Creek at Cornville gage was reading 15.1 feet at 2 AM.
It is nearing its forecast peak now, and is forecast to slowly
recede, falling below 8 feet around 2 PM.
Flash flooding is also occurring on O'dell Creek in Munds Park.
* Some locations that will experience flooding include...
Sedona, Munds Park, Junipine Resort, Garland's Oak Creek Lodge,
Page Springs, Cornville, Slide Rock State Park, Cave Springs
Campground, Red Rock State Park, Pine Flat Campground, Manzanita
Campground and Sterling Fish Hatchery.
This includes the following streams and drainages...Dry Creek...
Turkey Creek...Oak Creek...West Fork Oak Creek...Verde River and
Spring Creek.
This includes the following highways...
Interstate 17 between mile markers 321 and 328.
State Route 179 between mile markers 310 and 313.
State Route 89A between mile markers 373 and 389.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3492 11162 3489 11171 3482 11176 3481 11179
3479 11186 3472 11189 3466 11190 3466 11194
3468 11196 3474 11194 3480 11191 3482 11187
3484 11180 3488 11177 3492 11177 3503 11175
3503 11171 3496 11162
$$
41616
WGUS75 KFGZ 151937
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1237 PM MST FRI FEB 15 2019
AZC005-025-152145-
/O.CON.KFGZ.FF.W.0004.000000T0000Z-190215T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-Coconino-
1237 PM MST FRI FEB 15 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
YAVAPAI AND COCONINO COUNTIES...
At 1218 PM MST, This includes the following streams and
drainages...Oak Creek...Verde River and Spring Creek.
Stream guages along Oak Creek continue to fall after peaking early
this morning. The gauge in Cornville is still above flood stage, but
is forecast to fall below flood stage by 2 PM. Some roads in the
Cornville area have been reported flooded earlier this morning. In
addition, low water crossings from Sedona to the Verde River south
of Cornville will be impassable through this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3492 11162 3489 11171 3482 11176 3481 11179
3479 11186 3472 11189 3466 11190 3466 11194
3468 11196 3474 11194 3480 11191 3482 11187
3484 11180 3488 11177 3492 11177 3503 11175
3503 11171 3496 11162
$$
JJ007
WGUS75 KFGZ 152148
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
248 PM MST FRI FEB 15 2019
AZC005-025-152154-
/O.EXP.KFGZ.FF.W.0004.000000T0000Z-190215T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-Coconino-
248 PM MST FRI FEB 15 2019
...THE FLASH FLOOD WARNING FOR YAVAPAI AND COCONINO COUNTIES WILL
EXPIRE AT 245 PM MST...
Flood waters continue to recede along Oak Creek through Page Springs
and Cornville. The stream gauge at Page Springs will fall below
flood stage shortly after 3 PM. While flooding is no longer
expected, the creek will flow at elevated levels through Saturday
morning, please use caution near the creek.
LAT...LON 3492 11162 3489 11171 3482 11176 3481 11179
3479 11186 3472 11189 3466 11190 3466 11194
3468 11196 3474 11194 3480 11191 3482 11187
3484 11180 3488 11177 3492 11177 3503 11175
3503 11171 3496 11162
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 3:14 PM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 14, 3:14 PM MST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 314 PM MST Thu Feb 14 2019 .SYNOPSIS...Wet weather will continue across northern Arizona through early Friday. Any snow will generally remain confined to elevations above 8000-8500 feet. Flooding remains possible for areas south of the Mogollon Rim. Drier conditions on Friday will give way to colder and snowier weather over the holiday weekend. && .DISCUSSION...The moisture plume has arrived with rain and high elevation snow pushing across Arizona during the afternoon hours. Everything still looks on track with widespread rainfall continuing into early Friday morning. A general coverage of rainfall amounts of 0.50 to 1.50 inches can be expected. Southwest facing slopes along and south of the Mogollon Rim will see rainfall totals in excess of 2.0 inches. The result will be the threat of some flooding across Yavapai and Gila Counties. A Flash Flood Watch remains in effect through Friday afternoon for these counties with rivers and creeks on the rise. Most notably Oak Creek, Sycamore Creek, Granite Creek, Dry Beaver Creek, Wet Beaver Creek, West Clear Creek, Fossil Creek, Tonto Creek, East Verde Verde River, Verde River and Agua Fria River. Low water crossings will likely be impacted. Snow levels will remain around 8000-8500 ft through Friday morning keeping snow accumulation to the highest mountains and terrain. In addition to the rainfall, expect gusty southwest winds 15 to 20 mph with gusts 25 to 35 mph this afternoon. Showers will generally come to an end Friday morning as the short wave trough and associated moisture plume moves out of our area. A colder air mass will filter in early Friday so there could be some snow as low as the 7000 foot level Friday morning but accumulation will be minimal at these lower elevation. Much of the day Friday will be dry but runoff will keep area streams flowing high. On Saturday...A much colder pattern will develop across northern Arizona. For much of the week beyond Saturday high temperatures will generally remain in the upper 20s to lower 30s in the mountains and the 40s to lower 50s at lower elevations. To begin the action a weak short wave trough will move across Arizona on Saturday and with lingering moisture showers will develop across Arizona, especially over the higher terrain. At this time snow levels are forecast to fall to elevations in the 4000 to 5000 foot range with 1 or 2 inches of snow accumulation possible. For Sunday and Monday...An even stronger short wave will swing across Arizona from the north. By early Monday morning snow levels will dip to elevations in the 2500 to 3500 foot range. An additional 2 to 5 inches of snow are anticipated with this system. Beyond Monday...The unsettled and cold weather pattern will continue. There will likely be some break in the threat for showers from Tuesday into Wednesday but later on Wednesday and toward the end of next week the potential for an even stronger storm exists. We'll keep you updated on the potentially strongest winter storm of the season. Too early to have a lot of confidence but the door is open and the pattern conducive to such a storm. && .AVIATION...For the 00Z Package...Widespread SHRA continues to move from west to east over northern Arizona and will begin to decrease in coverage after 06Z. Scattered showers over the high country through 18Z. MVFR and local IFR cigs continue overnight. High terrain breezy S-SW surface winds at 10-20g20-30 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Widespread rain showers and snow above 8,500 feet MSL will continue into tonight. Another system will bring rain and snow showers Friday night into Saturday morning. A trend of below average temperatures begins Saturday, along with breezy winds. Sunday through Tuesday...Unsettled weather and cold temperatures will continue this period with additional precipitation chances each day. Breezy west to southwest winds are expected to persist Sunday and decrease Monday. && .FIRE WEATHER...Widespread rain showers and snow above 8,500 feet MSL will continue into tonight. A trend of below average temperatures begins Friday as another system will bring rain and snow showers Friday night into Saturday morning. Saturday through Monday...Unsettled weather with much colder temperatures will continue this period with additional precipitation chances each day. Breezy west to southwest winds are expected to persist through the weekend and decrease Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flood Watch through Friday afternoon FOR AZZ008-018-037-038. && PUBLIC...McCollum AVIATION...NL FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.